Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Suffer from anxiety and depression, taking Valium. Is this PTSD or bipolar ?

PTSD vs bipolar. I feel like I have PTSD. After years of sexual abuse by my father. Doctors seem too clump everything as bipolar.I m not bipolar I take valium twice a day 10mg. I usually take them at night to sleep I suffer from anxiety and depression ,although I do disaster relief volunteering.I go to the gym,I quit smoking I take care of my grandson. Depression comes and goes Anxiety stays
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Dear Rachelwesson,
Hi! I totally understand your concern for your health and its obvious that you are suffering a lot. To comment, whether it is a bipolar disorder or not, we need to have a detailed history of you and the same is lacking in the information given by you. We agree that there was a significant stress in your childhood, but the same can predispose you to depression, PTSD as well as anxiety disorder. Although you are taking "Valium" its more of a cosmetic relief and you may land up with benzodiazepine dependence and hence it will be always wise to start you on some form of SSRi medications. The other best option will be to consider psychotherapy and cognitive behavioural therapy. basically you need to see a psychiatrist for a detailed history and evaluation , who would like to run a few psychological tests on you, before he starts you on either psychotherapy or pharmacotherapy or both.
I hope this answers your concern.
Answered: Mon, 3 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor